Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 101, NWS Morristown, TN

June 29, 2001McMinn County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2001, 10:39 PM EDT for McMinn County, Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2001, 10:39 PM EDT (02:39 UTC)
Expired
Jun 29, 2001, 11:30 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Whole counties

County McMinn County, TN

What was reported inside it

TimeReportWhereRemark
Jun 29, 10:55 PM EDTThunderstorm WindLamontville, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 300239
SVRMRX
TNC107-300330-
/NEW.KMRX.SV.W.0182.300239-300330/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 PM EDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCMINN COUNTY IN EAST TENNESSEE

* UNTIL 1130 PM EDT

* AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF DENTVILLE...OR 7 MILES NORTH OF
  BENTON...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICEVILLE AROUND 1050 PM EDT
  ATHENS AROUND 1100 PM EDT
  CLEAR WATER AROUND 1110 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

STAY AWAY FROM WINDOWS.

$$

LAT...LON 3525 8479 3521 8458 3552 8448 3554 8470

GH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 29, 9:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 PM EDT FRI JUN 29 2001

RADAR SHOWING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING
NORTH FROM GA.  INTENSITY SHOULD CONTINUE TO DIMINISH THE REST OF
THIS EVENING AS WE LOSE HEATING...BUT WILL KEEP THE LOW CHANCE POPS
GOING THE REST OF TONIGHT FOR ALL THE ZONES.  TEMPERATURES LOOK
GOOD.  WILL UPDATE TO TAKE OUT EVENING WORDING...NO OTHERS CHANGES
PLANNED.

.MR/X...
NC...NONE.
TN...NONE.
VA...NONE.

GH

In the hours before

Local storm report, Jun 29, 7:04 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
704 PM EDT FRI JUN 29 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    JOHNSON CITY              TN   WIND DAMAGE
06/29/01   WASHINGTON                     SEVERAL TREES DOWN IN
                                          JOHNSON CITY REPORTED BY
                                          WASHINGTON COUNTY EOC.

0450 PM    NEAR JEAROLDSTOWN         TN   .75 INCH HAIL
06/29/01   GREENE                         DIME SIZED HAIL WAS
                                          REPORTED ALONG I-81 IN
                                          EXTREME NORTHEAST GREENE
                                          COUNTY. REPORTED BY LOCAL
                                          CITIZENS.

0510 PM    FALL BRANCH               TN   WIND DAMAGE
06/29/01   WASHINGTON                     TREE BLOWN DOWN ON A HOUSE
                                          IN FALL BRANCH. REPORTED BY
                                          WASHINGTON COUNTY EOC.

0520 PM    BLOOMINGDALE              TN   .88 INCH HAIL
06/29/01   SULLIVAN                       NICKLE SIZED HAIL REPORTED
                                          IN BLOOMINGDALE. ALSO
                                          FLOODED ROADS IN THE SAME
                                          TOWN. REPORTED BY SPOTTERS.

0535 PM    NEAR KINGSPORT            TN   .75 INCH HAIL
06/29/01   SULLIVAN                       DIME SIZED HAIL IN THE
                                          GRAVELLY COMMUNITY ON THE
                                          NORTH SIDE OF KINGSPORT.
                                          REPORTED BY HAM/SPOTTERS

0550 PM    DUNGANNON                 VA   WIND DAMAGE
06/29/01   SCOTT                          SEVERAL TREES DOWN NEAR
                                          DUNGANNON. REPORTED BY LAW
                                          ENFORCEMENT

GRC
Local storm report, Jun 29, 10:28 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1028 PM EDT FRI JUN 29 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    2 W LENOIR CITY           TN   WIND DAMAGE
06/29/01   LOUDON                         TWO LARGE TREES DOWN ON
                                          MARTEL RD. REPORTED BY
                                          LENOIR CITY UTILITIES.

0745 PM    MADISONVILLE              TN   WIND DAMAGE
06/29/01   MONROE                         SEVERAL TREES AND POWER
                                          LINES DOWN BETWEEN
                                          MADISONVILLE AND VONORE.
                                          1.06 INCH OF RAIN IN 10
                                          MINUTES. REPORTED BY LAW
                                          ENFORCEMENT

0915 PM    COKERCREEK                TN   1.00 INCH HAIL
06/29/01   MONROE                         ONE INCH HAIL REPORTED AT
                                          COKERCREEK. REPORTED BY
                                          HAM/SPOTTER.

0826 PM    NEAR OAK RIDGE            TN   WIND DAMAGE
06/29/01   ANDERSON                       THREE LARGE TREES DOWN
                                          ALONG SOUTH GEORGE RD. OFF
                                          OF PELLISSIPPI PKWY.
                                          REPORTED BY SPOTTER.

0747 PM    OAK RIDGE                 TN   WIND DAMAGE
06/29/01   ANDERSON                       *** 0 INJ ***
                                          TREE BLOWN DOWN ON 3 CARS.
                                          REPORTED BY LAW ENFORCEMENT

GRC

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:10 PM EDTSevere Thunderstorm WarningMRXAnderson50 min
Jun 29, 9:57 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk48 min
Jun 29, 10:16 PM EDTSevere Thunderstorm WarningMRXHamilton44 min
Jun 30, 5:14 PM EDTFlash Flood WarningMRXSevier2 hr
Jun 30, 6:35 PM EDTSevere Thunderstorm WarningMRXMarion40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.